Primary ciliary dyskinesia associated with multiple drug intolerance syndrome: a case report
Keywords:
adverse drug reactions, antibiotics, hypersensitivity, bronchiectasis.Abstract
Introduction: The term multiple drug intolerance syndrome is used for patients who express adverse drug reactions to three or more drugs
without a known immunological mechanism. It is a distinct clinical entity, different from cross-reactivity. The symptoms can range from a benign
rash to life threatening syndromes like drug reaction with eosinophilia and systemic symptoms.
Case report: We report the case of an 8-year-old child with primary ciliary dyskinesia complicated by bronchiectasis who presented multiple
drug intolerance syndrome.Through this observation; we discuss the diagnostic elements of this syndrome.
Conclusion: In the absence of validated criteria for diagnosing multiple drug intolerance syndrome, a detailed history is essential, especially
to identify the warning signs and the risk factors.
Downloads
References
chiavino D, Nucera E, Roncallo C, Pollastrini E, De Pasquale T, Lombardo C, et al. Multiple-drug intolerance syndrome: clinical findings and usefulness of challenge tests. Ann Allergy Asthma Immunol. 2007 ; 99:136-42.
Macy E, Ho NJ. Multiple drugintolerance syndrome : prevalence, clinicalcharacteristics, and management. Ann Allergy Asthma Immunol. 2012 ; 108(2) :88–93.
Blumenthal KG, Li Y, Acker WW, Chang Y, Banerji A, Ghaznavi S, Camargo CA, Zhou L. Multiple Drug Intolerance Syndrome and Multiple Drug Allergy Syndrome: Epidemiology and Associations with Anxiety and Depression. Allergy. 2018; 73 (10):2012-23.
Behera K. Sapan, Das Saibal, Chengappa G. Kavadichanda, Xavier S. Alphienes, Selvarajan Sandhiya. Multiple Drug Intolerance Syndrome: An Underreported Distinct Clinical Entity. Curr Clin Pharmacol.2019; 14(2): 84-90.
Bouguila J, Fathallah N, Tej A, Kebaili R, Ouni B, Ben Salem C ,Boughammoura L. A Challenging Case of MultipleDrug Intolerance Syndrome in a Child .Acta Scientific Paediatrics.2018; 1:1.
Amsler E, Soria A. Hypersensitivity reactions to beta-lactam antibiotics. Rev Med Interne 2017 ; 38(11):737-48.
The CARE Guidelines: Consensus-basedClinical Case Reporting Guideline Development. Glob Adv Health Med. 2013; 2(5):38-43.
Bégaud B, Evereux JC, Jouglard J, Lagier G. Unexpected or toxic drug reaction assessment. Actualisation of the method used in France. Therapie1985 ; 40:111-8.
Kuehni CE, Lucas JS. Diagnosis of primary ciliary dyskinesia: summary of the ERS task force report. Breathe.2017 ; 13(3) :2–14.
Paff Tamara, O Heymut, Nielsen G K , Haarman GE .Current and Future Treatments in Primary Ciliary Dyskinesia. Int J Mol Sci. 2021;18 :9834.
Lehloenya RJ, Wallace J, Todd G, Dheda K. Multiple drug hyper-sensitivity reactions to anti-tuberculosis drugs: five cases inHIV-infected patients. Int J Tuberc Lung Dis2012 ; 16:1260-4.
Omer HM, Hodson J, Thomas SK, Coleman JJ. Multiple drugintol-erance syndrome : alarge-scale
retrospectivestudy. Drug Saf 2014 ; 37:1037-45.
De Pasquale T, Nucera E, Boccascino R, Romeo P, Biagini G, Buonomo A, et al. Allergy and psychologic evaluations of patients with multiple drug intolerance syndrome. InternEmerg Med 2012 ; 7(1) :41-7.
Mayorga C, Celik G, Rouzaire P, Whitaker P, Bonadonna P, Cernadas JR, et al. In vitro tests for drug hypersensitivity reactions: an ENDA/EAACI Drug Allergy Interest Group position paper. Allergy 2016 ; 71:1103-34.
Ponvert C. Diagnostic des réactions d’hypersensibilité allergique et non allergique aux médicaments courants de l’enfant : arbre décisionnel. Arch Pediatr 2011 ; 18 (4) :486-92.
Waton J, Pouget-Jasson C, Loos-Ayav C, et al. Drug rechallenges in cutaneous adverse drug reactions: information and effectiveness in the long-term management of patients. Allergy. 2011 ; 66:941–7.
Additional Files
Published
Issue
Section
License
Copyright (c) 2022 La Tunisie Médicale

This work is licensed under a Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International License.